Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 9, 2021, 12:22 PM EDT for Glades County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2021, 12:22 PM EDT (16:22 UTC)
- Expired
- Oct 9, 2021, 1:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Miami, FL
- Hail
- 0.25 in
- Wind
- 40
County Glades County, FL
The radar
The Tampa radar (KTBW), 131 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 4.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted.
427
WWUS82 KMFL 091622
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1222 PM EDT Sat Oct 9 2021
FLZ063-066-091715-
Hendry FL-Glades FL-
1222 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 115 PM EDT...
At 1222 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles northeast of Babcock Ranch, or 18
miles northwest of Palmdale, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Palmdale, Port La Belle and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2704 8126 2674 8132 2676 8157 2703 8156
2703 8134 2704 8134 2704 8133 2703 8133
2703 8127 2704 8127
TIME...MOT...LOC 1622Z 296DEG 14KT 2705 8159
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 9, 9:48 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 9, 9:48 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Miami FL 948 AM EDT Sat Oct 9 2021 .UPDATE... Latest tidal gauges show values running about 0.4-0.5 above predicted levels. There were a few reports of a few boat ramps and coastal parking lots with water yesterday during high tide as well. A long period 1 to 2 foot swell is moving into upper portions of the east coast and this will provide enough additional push to have a little more impacts the further up the coast you go. Given the reports from yesterday and the arriving swell a Coastal Flood Statement has been issued for the Atlantic coast for minor tidal flooding during times of high tide. The statement is in effect through at least high tide tomorrow. We are currently in a morning lull from the convection overnight and activity expected to develop this afternoon. A digging trough across the Southeast CONUS will be swinging across the Florida peninsula with a "cold" front progressing down the peninsula before stalling across the region. South Florida will be in the unstable moist sector ahead of the front today which will allow for an unsettled weather pattern. Mid-level 500mb temps have already begun to cool aloft to -8C and will continue to cool to around -9/-10 C this afternoon. Precipitable water values while low around 1.5 on this morning 12ZMFL, will be able to recover to near 2 inches as moisture transport will continue to move in from the Gulf of Mexico and Caribbean as the atmosphere recovers from the overnight convection. Meso model soundings this afternoon have continued to show decent mid-level lapse rates of at least 6.5 C/km and DCAPE values approaching 1000J/kg. All of these parameters support scattered to numerous showers and thunderstorms this afternoon. These may occur in multiple rounds throughout the afternoon and into the evening hours as a sloppy storm mode of multicell storm mergers and plentiful outflow boundaries for additional development. Given the parameters above a few of these storms may become strong and produce gusty winds, frequent lightning strikes and heavy rainfall. Multiple rounds of storms with heavy rainfall may lead to localized flooding. While uncertain there are a few parameters we will be paying attention to as the event unfolds for the potential for a few of these strong storms to become severe in a conditionally favorable environment. We will be monitoring closely the potential development of the east coast sea breeze, while it is not expected to propagate far inland any wind shift along the coast would allow for a change in low level SRH. This would allow for an environment where funnel clouds or a brief tornado would be possible along the coast or waterspouts just offshore. Also, bulk shear will be around 25 knots or so. If a storm can tap into a little better bulk shear environment, this would also aid in the potential for severe wind gust, tornado and hail development. These are a few of the meso/storm scale parameters we will be keeping an eye on this afternoon as storms begin to develop and interact. Overall, an active afternoon across South Florida with strong storms possible and that conditional probability for a severe storm. Main impacts will be lightning, gusty winds and heavy rainfall. However, hail, severe winds and the potential for a funnel cloud and/or brief tornado are possible given the potential environment this afternoon. && .PREV DISCUSSION... (Issued 732 AM EDT Sat Oct 9 2021) AVIATION(12Z TAFS)... VFR conditions this morning before another round of showers and strong thunderstorms this afternoon into the evening spreading from west to east. TEMPOS have been included for this afternoon. Terminals impacted by convection could fall to IFR/LIFR at times. Short- fused AMDs will likely be needed. Wind forecast along the east coast, particularly FLL, is a bit tricky as a brief wind shift to the SE, due to a sea breeze is possible before convective initiation. Although, this is not explicitly forecast in the TAF it is possible for a brief wind shift along the coast. Overnight, light winds with a few lingering showers possible. PREV DISCUSSION... (Issued 321 AM EDT Sat Oct 9 2021) .Strong to severe storms with localized flooding possible today... SHORT TERM... A stormy Saturday is ahead with an approaching mid-level trough and a surface frontal boundary stalling to the north of South Florida being the main synoptic-scale features in play. With South Florida remaining in the warm sector ahead of the front, bountiful moisture (2+ inch precipitable water values) will allow for convection capable of producing localized heavy rainfall which could lead to flooding concerns. Cool temperatures aloft (500 mb around -10 deg C) will provide for healthy mid-level lapse rates (exceeding 6.5 C/km) and plenty of remnant boundaries linger across the region from previous convection that could act as an initiating boundary for convection later today. As diurnal heating commences, temperatures will increase though most areas will see mid to upper 80s today (a few degrees cooler than previous days). Overall, the risk of strong to severe storms will exist today, particularly along the east coast which the sea breeze could provide some localized wind shear opening the door to a tornadic threat. The cooler temperatures aloft open the door to some hail potential today along with strong downburst winds. The window for convection on Saturday will open in the morning with a peak in the afternoon over the eastern half of the area. Some activity could linger into the evening and even the early overnight. With the mid-level trough axis shifting eastward near the Atlantic coast by Sunday morning, some drier air could begin to push into western portions of the forecast area allowing for a break from the rain for Southwest Florida to emerge as a trend. With the mid-level trough possibly becoming more like a cut-off low, there could be some wrapping around the drier air towards South Florida before the low retrogrades southeastward allowing the moisture to return around the time of peak diurnal heating. While Sunday might be less stormy than Saturday, rain chances will have a gradient from west to east going from 20-30 percent along the Collier Gulf coast to 45-50 percent along the Atlantic coast. For Sunday's forecast, limited thunder to a slight chance due to the slightly less favorable environment. LONG TERM... Monday through Wednesday: A deep, cut-off upper low will emanate from an amplified major short- wave trough over eastern CONUS. This feature is forecast to drift southwards and meander over the Florida peninsula. Several vorticity maxima will induce a low-level mass response that enhances low- level moisture convergence. This modest forcing along with mesoscale differential heating boundaries will be the primary drivers for convection. While available moisture is modest, any storms that do develop could be strong to marginally severe, owing to steepened lapse rates enhanced by cold temperatures aloft (around -10C at 500 hPa). The primary associated threats with robust convection would be strong to damaging wind gusts, frequent lightning, and hail. It is too early to hone in on exact areas where impacts could become realized, as local effects will likely determine where the strongest storms are able to materialize. Thursday through Saturday A broad, elongated surface ridge of high pressure is forecast to build in from the Gulf of Mexico, encompassing most of Florida. A cooler, maritime airmass will usher in from the east-northeast in association with this feature. This should temper storm chances and allow for relatively benign conditions through this period, as PoPs do not exceed 30 through this period. Maximum temperatures will remain in the seasonable range across the region. Temperatures in the mid/upper 80s can be expected along the east coast, while temperatures in the lower 90s can be expected for the Gulf coast. MARINE... East to southeasterly wind flow with fairly benign marine conditions today, with increasing coverage of showers and storms ahead of a frontal boundary that will stall north of the region. A 1 to 2 ft long period swell will also move into the Atlantic waters off South Florida today. BEACH FORECAST... An elevated risk of rip currents is possible for the east coast beaches this weekend as a small long period swell moves into the Atlantic waters. Higher than normal astronomical tides (King Tides) could result in minor coastal flooding of vulnerable low-lying coastal areas during the times of high tide this week, though generally light winds and low surf heights should largely mitigate these concerns. && .PRELIMINARY POINT TEMPS/POPS... Miami 73 87 73 88 / 50 50 30 50 West Kendall 71 88 71 89 / 40 40 30 50 Opa-Locka 72 88 73 88 / 50 50 30 50 Homestead 71 86 72 87 / 40 50 40 50 Fort Lauderdale 73 86 74 87 / 50 40 30 50 N Ft Lauderdale 73 87 74 88 / 50 40 30 50 Pembroke Pines 71 86 72 88 / 50 40 30 50 West Palm Beach 71 86 73 88 / 40 40 20 40 Boca Raton 72 86 73 87 / 50 40 30 40 Naples 72 87 72 88 / 20 20 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Kelly Today through Sunday and Marine...RAG Sunday Night through Friday...Bhatti Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Oct 9, 9:14 AM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 914 AM EDT Sat Oct 9 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 100715- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 914 AM EDT Sat Oct 9 2021 ...Strong to Severe Storms Possible Today... ...Palm Beaches: Moderate Rip Current Risk... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a moderate risk of rip currents along the Atlantic beaches of Palm Beach County. Thunderstorms: Scattered to numerous thunderstorms are possible, mainly this afternoon and evening. Frequent to excessive lightning, strong to locally damaging wind gusts, hail, and flooding due to heavy rainfall are the primary concerns with the strongest thunderstorms. Waterspouts: Waterspouts are possible across all the local South Florida waters. Wind: Strong to locally damaging wind gusts are possible with thunderstorms today, particularly across Southeast Florida this afternoon and evening. Hail: Hail up to nickle size is possible with the strongest storms today. Flooding: Heavy rainfall from storms, and multiple rounds of storms could lead to localized flooding across low lying and poor drainage areas of South Florida. Tornado: Cant rule out the possibility of funnel clouds or a brief tornado along the east coast. Coastal Flooding: Tidal flooding is possible during times of high tide along the Atlantic coast. Flooding of boat ramps, beaches and coastal parking lots are possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY An elevated risk of rip currents will linger along the Palm Beaches at least through late week. Scattered showers and thunderstorms are possible the remainder of the weekend into early next week. Main impacts will be lightning and heavy rainfall. Higher than normal astronomical tides (King Tides) will affect South Florida this week, and minor coastal flooding could become a concern around the times of high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 9, 12:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1222 PM EDT Sat Oct 9 2021
FLZ063-066-091715-
Hendry FL-Glades FL-
1222 PM EDT Sat Oct 9 2021
...A strong thunderstorm will impact portions of northwestern Hendry
and southwestern Glades Counties through 115 PM EDT...
At 1222 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 12 miles northeast of Babcock Ranch, or 18
miles northwest of Palmdale, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Labelle, Palmdale, Port La Belle and Muse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2704 8126 2674 8132 2676 8157 2703 8156
2703 8134 2704 8134 2704 8133 2703 8133
2703 8127 2704 8127
TIME...MOT...LOC 1622Z 296DEG 14KT 2705 8159
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 8:11 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Oct 8, 8:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Oct 8, 9:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Oct 8, 9:24 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Oct 8, 9:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Oct 8, 9:59 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 46 min |
| Oct 8, 10:15 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Oct 8, 10:39 PM EDT | Special Weather Statement | MFL | Broward | 36 min |
| Oct 9, 12:28 AM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
| Oct 9, 12:55 AM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Oct 9, 1:04 AM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 116 min |
| Oct 9, 1:32 AM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 28 min |
| Oct 9, 1:39 AM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Oct 9, 8:22 AM EDT | Coastal Flood Statement | MFL | Broward, Miami-Dade, Palm Beach | 30 hr |
| Oct 9, 12:43 PM EDT | Special Marine Warning | MFL | 62 min | |
| Oct 9, 12:53 PM EDT | Special Marine Warning | MFL | 67 min | |
| Oct 9, 12:58 PM EDT | Special Weather Statement | MFL | Glades | 32 min |
| Oct 9, 1:05 PM EDT | Special Weather Statement | MFL | Hendry | 40 min |
| Oct 9, 1:34 PM EDT | Special Weather Statement | MFL | Hendry | 41 min |
| Oct 9, 1:40 PM EDT | Special Marine Warning | MFL | 65 min | |
| Oct 9, 1:45 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Oct 9, 1:48 PM EDT | Special Marine Warning | MFL | 27 min | |
| Oct 9, 2:09 PM EDT | Special Weather Statement | MFL | Palm Beach | 51 min |
| Oct 9, 2:13 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 9, 2:34 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Oct 9, 2:36 PM EDT | Special Marine Warning | MFL | 84 min | |
| Oct 9, 2:40 PM EDT | Special Weather Statement | MFL | Martin | 65 min |
| Oct 9, 2:48 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 9, 2:48 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 3 hr |
| Oct 9, 3:12 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 33 min |
| Oct 9, 3:14 PM EDT | Special Weather Statement | MFL | Broward | 31 min |
| Oct 9, 3:29 PM EDT | Special Weather Statement | MFL | Monroe | 31 min |
| Oct 9, 3:44 PM EDT | Special Weather Statement | MFL | Martin | 31 min |
| Oct 9, 4:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| Oct 9, 4:11 PM EDT | Special Weather Statement | MFL | Miami-Dade | 34 min |
| Oct 9, 4:30 PM EDT | Special Weather Statement | MFL | Monroe | 30 min |
| Oct 9, 6:20 PM EDT | Special Weather Statement | MFL | Collier | 55 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.